MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER W/SHERLOCK TPS STYLET (4F) (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER W/SHERLOCK TPS STYLET (4F) (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 4fr double sv powerpicc broke post insertion.No other information was provided.03/11/2022-it was stated that this occurred with four devices.This report addresses the second device.
 
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of leaking catheters was confirmed.The product returned for evaluation was two 4fr d/l powerpicc sv catheters.Usage residues were abundant throughout both samples.Inspection of the first sample (sample 1) revealed a longitudinally aligned split between the 1cm and 3cm depth markings.Inspection of the second sample (sample 2) revealed a longitudinally aligned split between the molded joint and the 2cm depth marking.Both samples exhibited deformation and shape memory in the vicinities of the splits.Sample 2 exhibited material staining/discoloration in the vicinity of the split.Microscopic inspection of the samples revealed finely granular fracture surfaces.Inspection of sample 2 confirmed staining/discoloration throughout the fracture site.Tactile inspection of the samples revealed tensile weakness in the vicinities of the splits.Attempts to infuse water through the samples using a 12ml syringe revealed leaks in both samples at the split sites when flushing the power-injectable lumens.Sample 1 was fully occluded distal of the split.Sample 2 was partially occluded distal of the split.The occluding material in both samples appeared to be blood product residues.The split features were consistent with burst damage secondary to catheter over-pressurization.Both catheters exhibited occluding material, suggesting that catheter maintenance techniques may have contributed.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.

Brand Name
POWERPICC SV CATHETER W/SHERLOCK TPS STYLET (4F) (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13972032
Report Number3006260740-2022-01054
Device Sequence Number4612453
Product Code LJS
UDI-Device Identifier00801741152597
UDI-Public(01)00801741152597
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000822
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown